Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 34, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Oct 12, 2017, 3:54 AM EDT. It took effect at Oct 12, 2017, 5:00 AM EDT. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2017, 3:54 AM EDT (07:54 UTC)
- In effect from
- Oct 12, 2017, 5:00 AM EDT
- Expired
- Oct 14, 2017, 5:00 AM EDT
- In force
- 48 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
768 WHUS72 KMLB 120754 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 354 AM EDT THU OCT 12 2017 AMZ570-572-575-122000- /O.NEW.KMLB.SC.Y.0034.171012T0900Z-171013T2000Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 354 AM EDT THU OCT 12 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 PM EDT FRIDAY. * WINDS...NORTHEAST TO EAST 15 TO 20 KNOTS. * WAVES/SEAS...BUILDING TO 7 FEET TODAY WITH UP TO 8 FEET POSSIBLE IN THE GULF STREAM TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
019 WHUS72 KMLB 121935 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 335 PM EDT THU OCT 12 2017 AMZ570-572-575-132000- /O.CON.KMLB.SC.Y.0034.000000T0000Z-171013T2000Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 335 PM EDT THU OCT 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT FRIDAY... * WINDS...NORTHEAST TO EAST 15 TO 20 KNOTS. * WAVES/SEAS...BUILDING TO 7 FEET TODAY WITH UP TO 8 FEET POSSIBLE IN THE GULF STREAM TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
062 WHUS72 KMLB 130729 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 329 AM EDT FRI OCT 13 2017 AMZ575-130830- /O.CAN.KMLB.SC.Y.0034.000000T0000Z-171013T2000Z/ SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 329 AM EDT FRI OCT 13 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL CRAFT ADVISORY FOR THE OFFSHORE WATERS OF THE TREASURE COAST. HOWEVER, SMALL CRAFT SHOULD EXERCISE CAUTION. $$ AMZ570-572-140900- /O.EXT.KMLB.SC.Y.0034.000000T0000Z-171014T0900Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- 329 AM EDT FRI OCT 13 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SATURDAY... * WINDS...EAST 15 TO 20 KNOTS. * WAVES/SEAS...7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 11, 8:46 PM EDT, 7 hours 8 minutes earlier.
Area forecast discussion, Oct 11, 8:46 PM EDT, 7 hours 8 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 846 PM EDT Wed Oct 11 2017 .UPDATE... GOES-16 water vapor imagery combined with the most recent RAP analysis indicates a significant punch of low- to mid-tropospheric dry air advecting across the area. As a result, radar is nearly void of returns this evening, save for an isolated shower or two and some weak convergent signatures over the marine waters. Moisture in association with a wave over the Bahamas will build across our southeastern zones late tonight, so will maintain a low chance for showers over portions of the Treasure Coast waters as well as Martin and St. Lucie counties closer to sunrise. && .AVIATION... Generally VFR with northeast winds increasing after sunrise Thursday. Building moisture through the day on Thursday will support an increased coverage of showers, especially KVRB-KSUA corridor. && .MARINE... Tonight/Thursday...ENE/NE winds approaching 10-15 kts with 15-19 kts offshore/south of Sebastian Inlet. Seas building to 3-5 ft nearshore and 5-6 ft offshore overnight, up to 7 feet by Thursday afternoon. Cautionary statements in effect for the offshore marine legs tonight and will likely be needed over the nearshore waters on Thursday. && .HYDROLOGY...Moderate to Major flooding continues along the upper and middle St. Johns River basin. Limited rain chances through mid week will allow for river levels to remain fairly steady, or show very slow decreases through this period. Higher rain chances are expected From late Thursday or Thursday night through this weekend. Difficult to pin down rain amounts, however any locally heavy rainfall over the basin will aggravate standing water concerns and temper the slow decline of water levels. && .PRELIMINARY POINT TEMPS/POPS... DAB 69 86 73 86 / 0 10 20 40 MCO 69 89 73 88 / 0 10 20 50 MLB 74 87 78 87 / 10 30 50 60 VRB 75 86 77 86 / 10 50 60 60 LEE 71 89 71 90 / 0 0 10 30 SFB 70 88 72 88 / 0 10 20 50 ORL 71 89 73 88 / 0 10 20 50 FPR 75 86 76 86 / 10 50 60 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Ulrich/Pendergrast
Hazardous weather outlook, Oct 11, 4:25 AM EDT, 23 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 425 AM EDT Wed Oct 11 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-120000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 425 AM EDT Wed Oct 11 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT IMPACT... An east swell at the beaches will contribute to a moderate risk for rip currents today. Remember to swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. .WIND AND SEA IMPACT... East to northeast winds to around 15 knots offshore will build seas to 5 to 6 feet across the offshore waters tonight. Small craft operators should exercise caution if venturing offshore after sunset. .RIVER FLOOD IMPACT... Major to moderate flooding continues along the the upper and middle St. Johns River basin. Limited rain chances through Thursday will allow for river levels to remain fairly steady, or show very slow decreases through this period. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Onshore winds and elevated moisture levels will increase shower and thunderstorm chances for late week and over the upcoming weekend. A tightening pressure gradient will also support moderate onshore winds and building seas across the Atlantic leading to poor boating conditions on the open Atlantic for small craft. A lingering swell over the waters will keep a moderate risk of rip currents along area beaches through much of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Volkmer
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 3:48 AM EDT | Beach Hazards Statement | MLB | Volusia | 15 hr |
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.